# SDR 2022FA0000522

- Difficulty date: November 4, 2019
- Submitted: September 19, 2022
- Operation: General aviation
- Aircraft: N7197V
- Make and model: Robsin R44RAVENII
- Aircraft serial: 10220
- Aircraft time: 3,686 hours
- Engine: Lyc IO540AE1A5
- Engine time: 3,686 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 17B23935
- Condition: Broken
- Location: Engine
- Part time: 1,492 hours
- Component: Cylinder Assy., Lyc
- Component part number: LW12993
- Stage of operation: DE
- How discovered: B
- Nature of condition: R, E
- Precautionary procedure: O

## Discrepancy

ENGINE BEGAN TO RUN ROUGH ON DECENT FOR LANDING. THE HELICOPTER LANDED NORMALLY AT THE LANDING ZONE WITH EXCESSIVE MANIFOLD PRESSURE. WHEN THE THROTTLE WAS REDUCED TO IDLE THE ENGINE STOPPED RUNNING.  EXHAUST VALVE STEM BROKE AT BELL CURVE. SEVERE CYLINDER DAMAGE RESULTED AND THE ENGINE WAS CONTAMINATED WITH A LARGE AMOUNT OF METAL.
